MAUDE Adverse Event Report: Cochlear Ltd Nucleus CI422 Cochlear Implant with Straight Electrode; Nucleus 24 Cochlear Implant System

Cochlear Ltd Nucleus CI422 Cochlear Implant with Straight Electrode; Nucleus 24 Cochlear Implant System
Model Number CI422
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Cellulitis (1768); Implant Pain (4561); Medical device site infection (4845)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced pain and infection (cellulitis) at implant site.Subsequently, the patient was treated with oral antibiotics (specific date and duration not reported), however, the issue did not resolve.The device was explanted on (b)(6) 2026, and it is unknown if there are plans to reimplant the patient as of the date of this report.

Brand Name
Nucleus CI422 Cochlear Implant with Straight Electrode
Common Device Name
Nucleus 24 Cochlear Implant System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key50078287
Report Number6000034-2026-02720
Device Sequence Number21418036
Product Code MCM
UDI-Device Identifier09321502020268
UDI-Public(01)09321502020268(11)131011(17)151010
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Type of Report Initial
Report Date (Section B) 07/30/2026
Report Date (Section F) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/10/2015
Device Model NumberCI422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/10/2026
Date Report to Manufacturer07/10/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/30/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA07/30/2026